MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850815
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Customer at the pharmacy reports: customer uses needle to inject paclitaxel into a chemo mixture.When plunger rod of bd syringe is depressed, medication leaks out of medtronic needle hub.The customer explains that compounders put more pressure on the piston of the syringe, causing more pressure behind the needle.This causes needle threads to be stripped, and needle/syringe become separated, and cause a leak.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 707422 indicates there were zero defects found in 544 visual samples and zero defects found in 694 physical samples inspected from the lot.There were no non-conformance reports (ncr)s issued to this lot.There were no samples returned with this complaint.The reported condition could not be confirmed without an actual sample to evaluate.The exact root cause could not be determined based on available information.A 6m root cause investigation was conducted and reviewed multiple potential contributing factor.There were two potential root causes identified that could not be discarded from consideration.The first was potentially related to user error and the second was potentially related to dimensional variation of the syringe that was sourced by the customer.However, these factors could not be assessed any further without an actual sample to evaluate.The complaint file contains insufficient evidence to determine a most probable root cause.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for luer taper, hub leakage and damage.The lot met all defined acceptance criteria and was released.The investigation did not identify a systemic issue with the product or manufacturing process.Based on the information available, a corrective and preventive action (capa) is not necessary at this time.It¿s recommended the user consults the instructions for use for guidance when attaching the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6748415
Report Number1017768-2017-05111
Device Sequence Number16528652
Product Code FMI
UDI-Device Identifier20884521000602
UDI-Public20884521000602
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model Number8881850815
Device Catalogue Number8881850815
Device Lot Number707422
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer06/29/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1